If you, or someone you know has high cholesterol, most likely statins have been prescribed.
Statins are one of the most widely prescribed drugs in the world.
They’re prescribed to help control cholesterol levels, and since heart disease is the number one killer in the United States and Europe it’s no wonder statins are everywhere.
Something that few people know, though, is that muscle aches and pains are the most common side effects of statin use.
With about 25 million people taking statins worldwide, that’s a lot of people potentially experiencing what may seem like unexplained muscle aches and pains.
So what should you do if you’re taking a statin and you have muscle pain that’s affecting your day-to-day life?
What you SHOULDN’T do is stop taking your medication.
You should talk with your doctor and let them know what’s happening.
You can discuss if there are alternative medications, but more importantly, you can change your lifestyle.
Your diet, activity level, stress levels, and smoking status impact your cholesterol levels more than anything else, including genetic factors.
That means instead of dealing with the side effects of a medication for the rest of your life, you can take steps to no longer NEEDING the medication at all.
If changing your lifestyle factors seems daunting, and you don’t know where to start, schedule a discovery call to see if we are a good fit to help you get started on your journey!